Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 36, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 16, 1995, 4:09 AM CDT for Allen County, Kansas. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- May 16, 1995, 4:09 AM CDT (09:09 UTC)
- Expired
- May 16, 1995, 5:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Allen County, KS
The radar
The Pleasant Hill radar (KEAX), 137 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -819 J/kg
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 160910 SVRICT KSC001-161000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 409 AM CDT TUE MAY 16 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST KANSAS ...ALLEN COUNTY AT 407 AM...RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MILES AN HOUR NEAR IOLA. MOVEMENT WAS EAST AT 30 MILES AN HOUR. WINDS IN EXCESS OF 60 MPH CAN BE EXPECTED ACROSS THE ENTIRE COUNTY THROUGH 445 AM. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCHd IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. OGREN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:06 PM CDT, 13 hours 3 minutes earlier.
Area forecast discussion, May 15, 3:06 PM CDT, 13 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 305 PM CDT MON MAY 15 1995 LATEST SFC ANALYSIS SHOWS HIGH PRESSURE HAS CONTINUED TO SLIDE OFF TO THE EAST WHILE A STATIONARY FRONT WAS LOCATED ACROSS SOUTH ARKANSAS THROUGH TX. MODELS ARE IN GENERAL AGREEMENT WITH THE FRONT MOVING THROUGH SOUTH CENTRAL AND SOUTHEAST KS OVERNIGHT AS A WARM FRONT. MODELS ALSO INDICATE PLENTY OF INSTABILITY WITH CAPES OF 1500-2000 J/KG AND LIS OF UP TO -7. SOME ISENTROPIC LIFT WAS NOTED ON THE I306 SFC AS THE WARM FRONT RETURNS...HOWEVER UPPER LEVEL DYNAMICS LOOK TO BE WEAK OVERNIGHT. TMRW THERE WILL BE SOME PVA LEFT OVER DURING THE AM ACROSS THE SOUTHEAST AND THE NORTH CENTRAL ALSO LEE TROF WILL BE MOVING THRU WITH GOOD INSTABILITTY STILL INDICATED. TEMPS LOOK TO WARM NICELY TMRW WITH WEST FLOW AT H85 AND SOUTHWEST FLOW AT THE SFC. FWC/FAN ARE IN GOOD AGREEMENT FOR TONIGHT AND WILL USE A COMPROMISE TMRW. RSL 62/86 33 SLN 61/86 33 ICT 64/86 32 HUT 63/86 32 CNU 63/86 43 KING
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:19 AM CDT | Severe Thunderstorm Warning | ICT | Bourbon | 46 min |
| May 16, 6:08 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 37 min |
| May 16, 6:40 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.